Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
Question: Urinary infection with scalp soars
|colormary - Tue Jul 26, 2005 5:06 pm|
Hello, I have frequent bladder infections, but I may have a kidney infection due to the pain in my back over my kidneys. I don't always get treatment because it always comes back, maybe because of incontinence problems. However, after I was feeling badly because of the kidney infection, my scalp started to break out in small soars. First they just cause a bump and then they fill with a fluid that might be puss. They itch and hurt. I can feel them all over my head. After the fluid comes out a small scab forms. The next day I can feel new bumps and it starts all over again. I only have them on my scalp and around the edges of my hair. I do not have facial acne. What should I do to clear these up and keep them from coming back? Is is because of a bladder or kidney infection? Thank you,
|Dr. Anthony Solomon - Tue Jul 26, 2005 6:27 pm|
The scalp lesions you describe are suggestive of bacterial folliculitis, most often caused by Staphlococcus aureus. .Bacterial folliculitis of the scalp is more commonly seen in dark-skinned patients.
Please note the word suggestive which I used because diagnosis must be made by a dermatologist. Treatment, if diagnosis is confirmed, is with an appropriate antibiotic as directed by culture for at least 14 days. A cleansing antiseptic solution applied daily for a month is also helpful.
Low serum iron has been associated with chronic cases, so if your iron level is low, it should be supplemented. Your frequent bladder infections must be investigated and treated where necessary.
Dr Anthony Solomon
Consultant Physician, Tropical & Genitourinary Medicine
|colormary - Wed Jul 27, 2005 10:54 pm|
Thank you for your reply. I have made an appointment with my Dr. for tomorrow.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.